Numerical simulation of stochastic PDEs for excitable media

Research output: Contribution to journalArticlepeer-review

53 Citations (SciVal)


We discuss the numerical solution of a number of stochastic perturbations of the Barkley model of excitable media, widely used in the study of spiral waves. Two numerical methods are considered for solving this equation, one based on Barkley's original formulation and one based on spectral methods. It is found to be beneficial to modify the nonlinearity describing the reaction kinetics. An efficient method of approximating the Wiener process is presented. The effectiveness of the methods depends on the stochastic PDE under consideration.

Original languageEnglish
Pages (from-to)429-446
Number of pages18
JournalJournal of Computational and Applied Mathematics
Issue number2
Publication statusPublished - 15 Mar 2005


  • Computations
  • Excitable media
  • Numerical analysis
  • Reaction-diffusion equations
  • Stochastic PDEs

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Numerical simulation of stochastic PDEs for excitable media'. Together they form a unique fingerprint.

Cite this